Georgia, 2010Hail and Damaging Winds in Georgia, June 20, 2010
June 20, 2010 · NWS FFC · 7 events in 6 counties and zones
Although a broad upper ridge continued across most of the southern states, a weakness in the upper ridge was noted across Georgia. Weak, unstable northwest flow was also noted across Georgia, while a warm, moist, unstable air mass continued at the surface.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although a broad upper ridge continued across most of the southern states, a weakness in the upper ridge was noted across Georgia. Weak, unstable northwest flow was also noted across Georgia, while a warm, moist, unstable air mass continued at the surface. Scattered strong to severe thunderstorms developed during the afternoon across east central Georgia producing damaging downburst winds and nickel to quarter-sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 20, 6:07 AM EST, 7 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 6:07 AM EST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 AM EDT SUN JUN 20 2010
.UPDATE...
JUST A QUICK UPDATE TO GRIDS AND FORECAST PRODUCTS TO INCLUDE AREAS
OF FOG THIS MORNING ACROSS NORTHWEST AND EAST CENTRAL ZONES WHERE FOG
HAS BECOME A BIT DENSER AND MORE WIDESPREAD.
&&
.PREV DISCUSSION... /ISSUED 520 AM EDT SUN JUN 20 2010/
SHORT TERM /TODAY THROUGH TUESDAY/...
DRIER AIR SHOULD WORK ITS WAY INTO NORTH GEORGIA TODAY BEHIND THE
WEAK SHORT WAVE AND SURFACE TROUGH THAT HELPED TRIGGER A FEW MORE
STORMS YESTERDAY THAN EXPECTED. IT ALSO APPEARS THAT THE ODDS THAT
ANY LARGE SCALE OUTFLOW BOUNDARIES ASSOCIATED WITH THE OVERNIGHT
CONVECTION OVER THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL
MOVE INTO THE STATE ARE MUCH SMALLER THAN YESTERDAY AS WELL. WITH ALL
THAT...I STILL AM RELUCTANT TO REMOVE ALL CHANCES FOR AFTERNOON AND
EARLY EVENING CONVECTION ACROSS THE NORTH WITH STRONG SURFACE HEATING
AND ADEQUATE RESIDUAL MOISTURE EXPECTED. WILL KEEP SLIGHT CHANCE IN
THE NORTH FOR THE AFTERNOON AND EVENING WITH A CHANCE ACROSS THE
SOUTH WHERE BETTER MOISTURE AND WEAK LOW CONVERGENCE REMAIN. THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD SHOWS LITTLE CHANGE FROM
THE LARGE SCALE PATTERN WE HAVE BEEN STUCK IN FOR THE PAST SEVERAL
DAYS. LARGE UPPER RIDGE REMAINS IN PLACE FROM THE GULF OF MEXICO
NORTHWARD INTO THE SOUTHERN PLAINS AND EAST ACROSS THE SOUTHEASTERN
U.S. NORTH AND CENTRAL GEORGIA REMAIN TOWARD THE EDGES OF THIS
RIDGE...WITH ENOUGH SUBSIDENCE FOR VERY WARM TEMPERATURES BUT NOT
QUITE ENOUGH TO SQUASH THE DIURNAL CONVECTION CYCLE.
ALTHOUGH IT GETS CLOSE ACROSS THE SOUTHERN THIRD OF THE FORECAST
AREA...HEAT INDICES AND MORNING LOWS SHOULD REMAIN BELOW ADVISORY
LEVELS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO SIGNIFICANT CHANGES TO THE LARGE SCALE PATTERN IS EXPECTED THROUGH
THE EXTENDED FORECAST PERIOD AS WELL. UPPER RIDGE FLATTENS...REBOUNDS
AND SHIFTS EAST AND WEST A LITTLE THROUGHOUT THE PERIOD...BUT REMAINS
ESSENTIALLY IN PLACE ACROSS THE SOUTHERN U.S. VERY WARM TEMPERATURES
AND ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION IS EXPECTED
THROUGH THE UPCOMING WEEK AND INTO NEXT WEEKEND. MODELS ARE BRINGING
ANOTHER WEAK SURFACE TROUGH INTO THE STATE BY THURSDAY...BUT THIS
WASHES OUT AS WE HEAD INTO THE WEEKEND. WE WILL HAVE TO WATCH OUT FOR
HEAT INDEX VALUES APPROACHING HEAT ADVISORY LEVELS...MAINLY ACROSS
THE FAR SOUTHERN REACHES OF THE FORECAST AREA.
AVIATION...
HIGH PRESSURE ALOFT REMAINS IN PLACE TODAY. ISOLATED CONVECTION
POSSIBLE ACROSS NORTH AND CENTRAL GA THIS AFTERNOON AND EVENING AND
WILL INCLUDE CB IN TAF SITES. LOCAL AREAS OF 3 TO 5SM IN FOG
POSSIBLE 10Z TO 14Z...OTHERWISE VISIBILITY UNRESTRICTED. SCATTERED
CUMULUS DEVELOPING AROUND 4 TO 5THSD FT AFTER 14Z. WINDS LIGHT AND
VARIABLE THIS MORNING BECOMING NORTHEAST LESS THAN 10KT AFTER 15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 96 70 96 70 94 / 20 20 20 20 20
ATLANTA 94 72 94 74 93 / 20 20 20 20 20
BLAIRSVILLE 91 66 91 65 90 / 20 20 20 20 20
CARTERSVILLE 94 67 95 69 94 / 20 20 20 20 20
COLUMBUS 96 73 96 74 93 / 30 20 20 20 30
GAINESVILLE 93 70 94 72 92 / 20 20 20 20 20
MACON 96 72 96 72 93 / 30 20 20 20 30
ROME 94 67 95 69 95 / 20 20 20 20 20
PEACHTREE CITY 94 67 95 68 93 / 20 20 20 20 20
VIDALIA 96 74 94 74 93 / 40 20 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Jun 20, 5:18 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 AM EDT SUN JUN 20 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
618 AM EDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.
A FEW THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON
AND EVENING.
.SYNOPSIS...
A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE GULF OF
MEXICO WILL PERSIST OVER THE STATE THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN...GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. THE BEST
CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM.
.DISCUSSION...
THE STRONG UPPER LEVEL RIDGE AND ONLY MODERATE INSTABILITY OVER NORTH
AND CENTRAL GEORGIA SHOULD LIMIT THUNDERSTORM DEVELOPMENT AND
INTENSITY. CAPE IS EXPECTED TO BE IN THE 500 TO 1000 RANGE ACROSS
MOST OF NORTH GEORGIA...WITH 1000 TO 1500 ACROSS CENTRAL GEORGIA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 20, 8:11 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
911 AM EDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 3 N DALTON 34.81N 84.97W
06/19/2010 WHITFIELD GA COUNTY OFFICIAL
TREE DOWN ALONG WARING RD. REPORT RELAYED VIA WHITFIELD
COUNTY 911 CENTER.
0230 PM TSTM WND DMG KINGSTON 34.24N 84.95W
06/19/2010 BARTOW GA PUBLIC
1 TREE DOWN. SWING SET AND TRAMPOLINE BLOWN OVER. PARTIAL
DAMAGE TO TIN ROOF OF A POLE BARN.
0238 PM TSTM WND DMG 5 S FRANKLIN 33.21N 85.09W
06/19/2010 HEARD GA COUNTY OFFICIAL
HEARD COUNTY 911 RELAYED REPORTS OF SEVERAL TREES DOWN
AND TENTS BLOWN OVER BY WINDS IN BRUSH CREEK PARK.
0251 PM TSTM WND DMG 5 N ABBOTTSFORD 33.12N 85.18W
06/19/2010 TROUP GA COUNTY OFFICIAL
TROUP COUNTY 911 RELAYED REPORTS OF DOWNED TREES AND A
POWER LINE.
0303 PM TSTM WND DMG ACWORTH 34.07N 84.68W
06/19/2010 COBB GA PUBLIC
2 TREES DOWN AND LARGE LIMBS
0307 PM HAIL ACWORTH 34.07N 84.68W
06/19/2010 M1.75 INCH COBB GA PUBLIC
0310 PM TSTM WND DMG ACWORTH 34.07N 84.68W
06/19/2010 COBB GA AMATEUR RADIO
SEVERAL TREES DOWN.
0318 PM TSTM WND DMG LA GRANGE 33.04N 85.03W
06/19/2010 TROUP GA COUNTY OFFICIAL
TROUP COUNTY 911 RELAYED A REPORT OF A TREE BEING DOWNED
INTO A HOUSE.
0335 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/19/2010 DOUGLAS GA BROADCAST MEDIA
WSB-TV RELAYED REPORTS FROM DOUGLAS COUNTY OFFICIALS OF
DOWNED TREES AND POWER LINES CAUSING MINOR DAMAGE IN
DOUGLASVILLE.
0335 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/19/2010 DOUGLAS GA PUBLIC
PUBLIC REPORTED A TREE SPLIT DOWN THE MIDDLE DUE TO
WEATHER IN DOUGLASVILLE.
0338 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/19/2010 DOUGLAS GA COUNTY OFFICIAL
DOUGLAS COUNTY 911 RELAYED REPORTS OF TREES BEING KNOCKED
DOWN ONTO POWER LINES AND HOUSES MOSTLY AROUND THE
HIGHWAY 5 AREA AND NORTH OF THE RAILROAD TRACKS IN
DOUGLASVILLE. TRAFFIC LIGHTS ARE OUT ON AREAS OF HIGHWAY
5 DUE TO WINDS AND ELECTRICAL OUTAGES.
0340 PM TSTM WND DMG LITHIA SPRINGS 33.78N 84.64W
06/19/2010 DOUGLAS GA AMATEUR RADIO
HAM RADIO OPERATOR RELAYED REPORT OF DOWNED POWER LINES
IN LITHIA SPRINGS.
0340 PM LIGHTNING WEST POINT 32.88N 85.17W
06/19/2010 TROUP GA COUNTY OFFICIAL
*** 1 INJ *** TROUP COUNTY 911 RELAYED A REPORT OF ONE
FEMALE BEING STRUCK BY LIGHTNING ON A BOAT.
0345 PM TSTM WND DMG 2 SE CARROLLTON 33.56N 85.05W
06/19/2010 CARROLL GA COUNTY OFFICIAL
CARROLL COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2
DOWNED TREES AFFECTING POWER LINES.
0350 PM TSTM WND DMG DOUGLASVILLE 33.75N 84.75W
06/19/2010 DOUGLAS GA BROADCAST MEDIA
WXIA-TV RELAYED REPORTS OF DOWNED POWERLINES ALONG
THORNTON ROAD IN DOUGLASVILLE. TREES WERE ALSO DOWN ON
SAM ALEXANDER ROAD IN DOUGLASVILLE.
0407 PM TSTM WND DMG ELLERSLIE 32.63N 84.80W
06/19/2010 HARRIS GA COUNTY OFFICIAL
HARRIS COUNTY 911 RELAYED REPORTS OF 3 TREES DOWN
INCLUDING 2 BLOCKING A ROAD.
0415 PM HAIL NEWNAN 33.37N 84.80W
06/19/2010 E1.00 INCH COWETA GA PUBLIC
0430 PM TSTM WND DMG 4 NNW UNION CITY 33.64N 84.58W
06/19/2010 FULTON GA PUBLIC
PUBLIC REPORTED DOWNED TREE ON WAUTAUGA DRIVE BETWEEN
COLLEGE PARK AND UNION CITY.
0455 PM TSTM WND DMG COLUMBUS 32.47N 84.97W
06/19/2010 MUSCOGEE GA COUNTY OFFICIAL
MUSCOGEE COUNTY 911 RELAYED REPORT OF A DOWNED TREE ON
COLLEGE DRIVE.
0500 PM TSTM WND DMG CUSSETA 32.30N 84.78W
06/19/2010 CHATTAHOOCHEE GA COUNTY OFFICIAL
CHATTAHOOCHEE COUNTY 911 RELAYED REPORTS OF ONE LINE DOWN
SO FAR.
&&
HANDELSpecial weather statement, Jun 20, 1:04 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SUN JUN 20 2010
GAZ085-201830-
204 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JOHNSON COUNTY
UNTIL 230 PM EDT...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WRIGHTSVILLE...MOVING SOUTH AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JOHNSON COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DONOVAN...SPANN AND WRIGHTSVILLE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 1:52 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SUN JUN 20 2010
GAZ076-201930-
252 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 330 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STAPLETONS CROSSROADS...MOVING SOUTHWEST AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE STAPLETONS CROSSROADS...LOUISVILLE...GRANGE AND
BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 20, 1:54 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN JUN 20 2010
GAZ086-201930-
254 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN EMANUEL
COUNTY UNTIL 330 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GARFIELD...CANOOCHEE...GEORGE L SMITH STATE PARK...
MODOC...TWIN CITY AND SWAINSBORO. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 20, 2:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN JUN 20 2010
GAZ074-085-201930-
300 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN JOHNSON AND
WASHINGTON COUNTIES UNTIL 330 PM EDT...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRISON...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JOHNSON AND WASHINGTON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RIDDLEVILLE...HARRISON...DONOVAN...
WRIGHTSVILLE AND PRINGLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Hail, Jefferson
- When
- June 20, 2:05 PM EST to 2:10 PM EST
- Where
- Jefferson County, 7 mi NNW of Louisville to 7 mi WNW of Louisville
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 33.094, -82.446
The Jefferson County 911 Center relayed reports of quarter-sized hail northwest to west northwest of Louisville in northwest and west central Jefferson county.
Thunderstorm Wind, Jefferson
- When
- June 20, 2:05 PM EST to 2:13 PM EST
- Where
- Jefferson County, 7 mi NNW of Louisville to 6 mi WSW of Louisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.094, -82.446
The Jefferson County 911 Center reported that several trees and power lines were down in the northwest and west central part of the county, north through west of Louisville.
Hail, Washington
- When
- June 20, 2:37 PM EST to 2:43 PM EST
- Where
- Washington County, 6 mi SE of Riddleville to 9 mi E of Harrison
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.839, -82.597
The Washington County fire chief reported nickel-sized hail from the far southeast part of the county.
Thunderstorm Wind, Johnson
- When
- June 20, 2:55 PM EST to 2:58 PM EST
- Where
- Johnson County, 3 mi NE of Kite to 2 mi NE of Kite
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.711, -82.484
The Johnson County Emergency Management Director reported that three trees were down northeast of Kite. He estimated wind gusts between 55 and 60 mph.
Thunderstorm Wind, Emanuel
- When
- June 20, 2:58 PM EST to 3:03 PM EST
- Where
- Emanuel County, 0.15 mi WNW of Canoochee to 1.53 mi E of Canoochee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.671, -82.182
The Emanuel County 911 Center reported that several trees were down in the vicinity of Canoochee-Garfield and Johnson-Hall Roads.
Hail, Pulaski
- When
- June 20, 4:06 PM EST to 4:12 PM EST
- Where
- Pulaski County, 2 mi S of Mobley Crossing to 3 mi E of Hawkinsville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.291, -83.400
The public reported penny-sized hail.
Thunderstorm Wind, Dooly
- When
- June 20, 6:29 PM EST to 6:36 PM EST
- Where
- Dooly County, Pinehurst to Vienna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -83.770
The Dooly County Emergency Management Director reported that 11 large pecan trees were down between Pinehurst and Vienna parallelling U.S. Highway 41 and Georgia Highway 70.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242837, 242838, 242839, 242840, 242841, 242843, 242842.